Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 45, NWS Pueblo, CO

June 2, 2005El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2005, 6:06 PM MDT for El Paso County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 6:06 PM MDT (00:06 UTC)
Expired
Jun 2, 2005, 7:00 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:45 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
705 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 030006
SVRPUB
COC041-030100-
/O.NEW.KPUB.SV.W.0045.050603T0006Z-050603T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO
  THIS INCLUDES COLORADO SPRINGS

* UNTIL 700 PM MDT.

* AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS CENTERED NEAR SOUTH CENTRAL COLORADO SPRINGS...AND
  WAS MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER EAST CENTRAL COLORADO SPRINGS BY 620 PM MDT
  OVER CALHAN BY 655 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR EAST CENTRAL COLORADO.

LAT...LON 3883 10490 3867 10476 3881 10408 3913 10436

$$
4 follow-up statements
000 
WWUS55 KPUB 030017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT THU JUN 2 2005

COC041-030100-
/O.CON.KPUB.SV.W.0045.000000T0000Z-050603T0100Z/
EL PASO CO-
615 PM MDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO
COUNTY UNTIL 700 PM MDT...

AT 612 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM 
WAS CENTERED NEAR PETERSON AFB...OR OVER THE EAST SIDE OF COLORADO 
SPRINGS...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHEAST OF FALCON BY 620 PM MDT

PENNY SIZE HAIL HAS BEEN REPORTED NEAR PETERSON AIR FORCE BASE AT 
611 PM MDT. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR EAST CENTRAL COLORADO.

LAT...LON 3883 10490 3867 10476 3881 10408 3913 10436

$$
000 
WWUS55 KPUB 030031
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT THU JUN 2 2005

COC041-030100-
/O.CON.KPUB.SV.W.0045.000000T0000Z-050603T0100Z/
EL PASO CO-
630 PM MDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 700 PM MDT...

AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS CENTERED NEAR FALCON...OR ABOUT 9 MILES EAST OF
COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER FALCON BY 635 PM MDT
  
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR EAST CENTRAL COLORADO.

LAT...LON 3886 10475 3880 10475 3877 10471 3876 10442
      3885 10428 3913 10436

$$
000 
WWUS55 KPUB 030041
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT THU JUN 2 2005

COC041-030100-
/O.CON.KPUB.SV.W.0045.000000T0000Z-050603T0100Z/
EL PASO CO-
641 PM MDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 700 PM MDT...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS CENTERED 9 MILES WEST OF ELLICOTT...OR ABOUT 14
MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER ELLICOTT BY 700 PM MDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR EAST CENTRAL COLORADO.

LAT...LON 3888 10468 3883 10467 3883 10463 3883 10445
      3885 10428 3913 10436 3902 10454

$$
000 
WWUS55 KPUB 030053
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT THU JUN 2 2005

COC041-030100-
/O.CON.KPUB.SV.W.0045.000000T0000Z-050603T0100Z/
EL PASO CO-
653 PM MDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 700 PM MDT...

AT 648 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM
WAS CENTERED 9 MILES EAST OF FALCON...OR ABOUT 18 MILES EAST OF
COLORADO SPRINGS...MOVING EAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL EL
PASO COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR EAST CENTRAL COLORADO.

LAT...LON 3891 10468 3883 10467 3883 10463 3883 10445
      3890 10420 3912 10432 3902 10454

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:54 PM MDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 2, 2:54 PM MDT, 3 hours 12 minutes before
COZ058>089-093>099-031030-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT THU JUN 2 2005

.SHORT TERM...
(TONIGHT AND FRIDAY)

CURRENTLY: A LARGE UPPER TROUGH WAS LOCATED OVER THE PAC NW AND N
ROCKIES THUR AFTN...WITH THE UPPER JET SWINGING AROUND THE SOUTHERN
END OF THE TROUGH ACROSS THE UT/CO/WY JUNCTION. THE RIGHT REAR QUAD
OF THE JET WAS LOCATED OVER THE NW AND N-CENT PORTIONS OF COLORADO...
PROVIDING THE DYNAMICS FOR CONVECTION ACROSS THE N HALF OF THE
STATE. COMBINED WITH HEALTHY 0-6 KM BULK SHEAR AND LLVL MOISTURE...
CONDITIONS ARE RIPE FOR SEVERE STORMS AND TORNADOES FOR THE NE
QUADRANT OF THE STATE. ACROSS THE CWA...MOISTURE BOUNDARY LAY
ACROSS THE E PLAINS WITH AROUND 40 F DEWPOINTS UP AGAINST THE FRONT
RANGE...60S FOR THE FAR E. SOUTHERN PORTION OF FOCUS AREA FOR SEVERE
WEATHER IS ACROSS THE PALMER DIVIDE INTO EL PASO COUNTY.

TONIGHT: THE UPPER TROUGH AXIS SWINGS INTO THE GREAT BASIN...
ENHANCING SW FLOW ALOFT FOR THE STATE TONIGHT. THIS SHOULD KEEP
WINDS BRISK ACROSS THE W SECTIONS OF THE CWA...ALONG WITH ISOLATED
POPS FOR THE HIGHER TERRAIN THAT FAVOR SW FLOW DUE TO SOME
AVAILABLE MID AND HIGH LEVEL MOISTURE. FOR THE PLAINS...VOLATILE
SITUATION THROUGH THE EARLY EVENING WITH PLENTY OF CAPE AND SHEAR
FOR THE E PLAINS. BEST AREAS FOR SEVERE WEATHER LOOK TO BE EL PASO...
CROWLEY AND KIOWA COUNTIES...BUT ANY STORMS THAT DO DEVELOP COULD
PRODUCE OUTFLOW BOUNDARIES THAT WILL FURTHER AGITATE THE LOWER
ATMOS. MODELS INDICATE THAT A MCS WILL FORM ACROSS E CENT CO AND
TRACK E TONIGHT...PUSHING REINFORCING MOIST AIR DOWN INTO THE CWA
EAST OF THE FRONT RANGE. THIS SHOULD HELP KEEP MIN TEMPS TONIGHT
SOMEWHAT MILD AND HUMIDITIES HIGH. LOW CLOUDS MAY ALSO MOVE INTO THE
E PLAINS EARLY MORNING...AND ONGOING GRIDS LOOK GOOD.

TOMORROW: PLENTY OF MOISTURE WITH ANOTHER FRONT DROPPING DOWN THE E
PLAINS ON FRIDAY POINTS TO ANOTHER POTENTIALLY ACTIVE DAY WITH THE
FAR EAST OUTLOOKED FOR SVR WEATHER ONCE AGAIN. CURRENTLY...FORECAST
MAX TEMPS STILL INDICATE A WARM DAY...BUT THIS COULD BE OPTIMISTIC
IF THE LOW LYING CLOUDS PERSIST. MADE SOME SIG CHANGES TO THE POPS
GRIDS TO INCREASE AMOUNT AND COVERAGE...AND LOWERED MAX TEMPS.
ONGOING WIND GRIDS LOOKED REASONABLE. MOORE//

.LONG TERM...
(FRIDAY NIGHT THROUGH NEXT WEDNESDAY)

CONCERNS ARE POPS AND TEMPERATURES THROUGH THE WEEKEND.

FRIDAY NIGHT...MODELS PROGGING TROUGH AXIS OF UPPER LOW TO THE NORTH
SWEEPING THROUGH THE AREA.  ATMOSPHERE IS FAIRLY DRY AND ISOLATEDS
AND LOW GRADE SCATTEREDS LOOK GOOD.

SATURDAY...FAIRLY WEAK WEST NORTHWEST FLOW ALOFT EXPECTED WITH
LOW TO MODERATE MOISTURE.  INHERITED ISOLATED POPS AND WILL
KEEP THEM AS THERE IS MINIMAL INSTABILITY IN THE AFTERNOON AND
EVENING. TEMPERATURES SHOULD BE SIMILAR TO FRIDAYS READINGS...AS MID
LEVEL TEMPERATURES BOUNCE BACK UP IN THE AFTERNOON AFTER EASTERN
FRONTAL PASSAGE.

SUNDAY...WESTERLY FLOW ALOFT TRANSITIONS TO SOUTHWEST.  WARMING
ALOFT AND LITTLE MOISTURE TRANSLATES TO ISOLATED POPS ONCE
AGAIN...AND HIGHER AFTERNOON TEMPERATURES.

MONDAY THROUGH WEDNESDAY...UPPER LOW DEVELOPING OVER THE NORTHWEST
U.S. WILL CONTINUE OUR SOUTHWEST FLOW.  IN ADDITION...AFTER
MONDAY...DRIER AIR WILL MOVE INTO THE AREA...SO NO POPS TUESDAY
AND WEDNESDAY.  TEMPERATURES WILL BE QUITE WARM...WITH 80S IN THE
EAST...AND 60S AND 70S WEST.  GFS HAS UPPER LOW MOVING EAST LATER
IN THE PERIOD AND BRINGING MOISTURE INTO THE AREA...BUT OTHER LONG
RANGE MODELS HAVE HELD OFF ON LOWS PROGRESS.  THAT IS WHY WE ARE
STAYING THE COURSE FOR NOW AND KEEPING AREA WARM AND DRY THROUGH
WEDNESDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 2, 6:30 AM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT THU JUN 2 2005

COZ058>089-093>099-031300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
630 AM MDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE
SOUTHEAST PLAINS OF COLORADO TODAY. THE BEST CHANCE FOR SEVERE
THUNDERSTORM ACTIVITY WILL BE NORTH AND EAST OF A LINE FROM COLORADO
SPRINGS...TO LA JUNTA TO SPRINGFIELD. THE MAIN THREAT FROM THE STORMS
WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THERE IS ALSO A
CHANCE OF AN ISOLATED TORNADO...WITH THE BEST CHANCE ACROSS NORTHEAST
EL PASO COUNTY AND KIOWA COUNTY.

THE BEST TIME FOR SEVERE THUNDERSTORM ACTIVITY WILL BE BETWEEN 2 PM
AND 10 PM TONIGHT.

MOIST EASTERLY FLOW ACROSS EAST CENTRAL COLORADO AND AN APPROACHING
DISTURBANCE WILL ALLOW FOR ROTATING THUNDERSTORMS TO DEVELOP ACROSS
PARTS OF THE SOUTHEAST COLORADO PLAINS LATER TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY
ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. CONDITIONS WILL BE
FAVORABLE FOR ONE OR TWO OF THESE STORMS TO BECOME SEVERE ACROSS THE
EASTERN PLAINS FRIDAY AND SATURDAY...WITH THE MAIN THREATS FROM
THESE STORMS BEING HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS
TO NEAR 60 MPH. ELSEWHERE...THE MAIN THREAT FROM THUNDERSTORMS WILL
BE GUSTY WINDS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BEGINNING THIS AFTER 2 PM THIS AFTERNOON AND CONTINUING INTO
THIS EVENING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:02 PM MDTSevere Thunderstorm WarningPUBEl Paso58 min
Jun 2, 7:44 PM MDTTornado WarningPUBEl Paso43 min
Jun 3, 3:46 PM MDTSevere Thunderstorm WarningPUBSaguache29 min
Jun 3, 5:23 PM MDTSevere Thunderstorm WarningPUBPueblo67 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.